Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Low-order approximations for the normal probability integral and the error function

Author: David G. Carta
Journal: Math. Comp. 29 (1975), 856-862
MSC: Primary 65D20
MathSciNet review: 0368389
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Rational fractions of the form $ 0.5/{(a + bx + \ldots )^{2q}}$ are used to evaluate the function of interest. Polynomials of from third to sixth order are derived which achieve absolute errors ranging from 0.01 to 0.000001 for all (real) positive x, and relative errors of from 0.1 to 0.00001 for (real) positive x less than 3.1, 4.0, and 5.2. Denominator coefficients are calculated by linearizing the rational fraction about progressively improved nominal solutions and using linear programming to solve the resulting linear minimax problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20

Additional Information

PII: S 0025-5718(1975)0368389-3
Article copyright: © Copyright 1975 American Mathematical Society